Alert archive / Arkansas / Freeze Warnings in 2014

Freeze Warning 2, NWS Shreveport, LA

April 14, 20145 counties in Arkansas; Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this freeze warning at Apr 14, 2014, 4:38 AM CDT for 5 counties in Arkansas; Red River County, Texas; McCurtain County, Oklahoma. It took effect at Apr 15, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 4:38 AM CDT (09:38 UTC)
In effect from
Apr 15, 2014, 1:00 AM CDT
Expired
Apr 15, 2014, 9:00 AM CDT
In force
8 hr
Issued by
NWS Shreveport, LA

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 544 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
544 m²/s²
0-3 km storm-relative helicity
713 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WWUS74 KSHV 140938
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 AM CDT MON APR 14 2014

...LAKE WIND ADVISORY WILL GO INTO EFFECT FOR SOUTHEAST OKLAHOMA...
ADJACENT SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS AT 7 AM CDT AND
THEN FOR THE REMAINING FOUR STATE AREA AT NOON MONDAY AND THROUGH
THE EVENING HOURS...

...A FREEZE WARNING WILL ALSO BE IN EFFECT AFTER MIDNIGHT THROUGH
LATE MORNING ON TUESDAY OVER EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS...

ARZ050-051-059-OKZ077-TXZ096-142100-
/O.NEW.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/
/O.CON.KSHV.LW.Y.0029.140414T1200Z-140415T0500Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
IDABEL...CLARKSVILLE
438 AM CDT MON APR 14 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 

* EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL 
  BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 
  TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. 

* TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING 
  THE EARLY MORNING...CONTINUING ALL DAY...DIMINISHING BY LATE 
  EVENING. 

* IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON
WATER OR EVEN PERHAPS CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ060-061-142100-
/O.NEW.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/
/O.CON.KSHV.LW.Y.0029.140414T1700Z-140415T0500Z/
HEMPSTEAD-NEVADA-
INCLUDING THE CITIES OF...HOPE...PRESCOTT
438 AM CDT MON APR 14 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CDT TONIGHT...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 

* EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL 
  BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 
  TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. 

* TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING 
  THE LATE MORNING AND EARLY AFTERNOON HOURS...CONTINUING ALL 
  DAY AND THROUGH THE LATE EVENING HOURS. 

* IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON
WATER OR EVEN PERHAPS CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ070-TXZ097-108>112-124>126-136>138-149>151-142100-
/O.CON.KSHV.LW.Y.0029.140414T1200Z-140415T0500Z/
MILLER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...TEXARKANA...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE
438 AM CDT MON APR 14 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL 
  BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 
  TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. 

* TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING 
  THE EARLY MORNING...CONTINUING ALL DAY...DIMINISHING BY LATE 
  EVENING. 

* IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON
WATER OR EVEN PERHAPS CAPSIZING.

&&

$$

ARZ071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-142100-
/O.CON.KSHV.LW.Y.0029.140414T1700Z-140415T0500Z/
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
438 AM CDT MON APR 14 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CDT TONIGHT...

* EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL 
  BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 
  TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. 

* TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING 
  THE LATE MORNING AND EARLY AFTERNOON HOURS...CONTINUING ALL 
  DAY AND THROUGH THE LATE EVENING HOURS. 

* IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON
WATER OR EVEN PERHAPS CAPSIZING.

&&

$$

19
3 follow-up statements
829 
WWUS74 KSHV 141709
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CDT MON APR 14 2014

...LAKE WIND ADVISORY WILL GO INTO EFFECT FOR SOUTHEAST
OKLAHOMA... ADJACENT SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS AT
7 AM CDT AND THEN FOR THE REMAINING FOUR STATE AREA AT NOON
MONDAY AND THROUGH THE EVENING HOURS...

...A FREEZE WARNING WILL ALSO BE IN EFFECT AFTER MIDNIGHT THROUGH
LATE MORNING ON TUESDAY OVER EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS...

ARZ050-051-059>061-OKZ077-TXZ096-150115-
/O.CON.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/
/O.CON.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...IDABEL...CLARKSVILLE
1209 PM CDT MON APR 14 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...

* EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL 
  BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 
  TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. 

* TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING 
  THE EARLY MORNING...CONTINUING ALL DAY...DIMINISHING BY LATE 
  EVENING. 

* IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON
WATER OR EVEN PERHAPS CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-124>126-
136>138-149>153-165>167-150115-
/O.CON.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/
MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...
ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...
MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...
LUFKIN...SAN AUGUSTINE...HEMPHILL
1209 PM CDT MON APR 14 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL 
  BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 
  TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. 

* TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING 
  THE LATE MORNING AND EARLY AFTERNOON HOURS...CONTINUING ALL 
  DAY AND THROUGH THE LATE EVENING HOURS. 

* IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON
WATER OR EVEN PERHAPS CAPSIZING.

&&

$$


VII
086 
WWUS74 KSHV 150209 AAA
NPWSHV

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT MON APR 14 2014

...LAKE WIND ADVISORY CONTINUES FOR SOUTH ARKANSAS AND THE
LOUISIANA PARISHES THROUGH THE MID AND LATE EVENING HOURS...

...A FREEZE WARNING WILL ALSO BE IN EFFECT AFTER MIDNIGHT THROUGH
LATE MORNING ON TUESDAY OVER EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...

ARZ050-051-059>061-OKZ077-TXZ096-150500-
/O.CAN.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/
/O.CON.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...IDABEL...CLARKSVILLE
909 PM CDT MON APR 14 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE
WIND ADVISORY. 

* EVENT...HIGH PRESSURE AND VERY DRY AIR WILL ALLOW TEMPERATURES
  TO FALL TO NEAR OR BELOW FREEZING DURING THE OVERNIGHT HOURS.

* TIMING...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AND DEW
  POINTS ARE ALREADY BELOW FREEZING IN THE WARNING AREA. AIR
  TEMPERATURE READINGS WILL FALL TO NEAR SATURATION WITH SOME
  FROST AROUND DAYBREAK. 

* IMPACT...UNPROTECTED VEGETATION WILL PERHAPS NOT SURVIVE THE
  NIGHT WITH A LIGHT FREEZE EXPECTED TO OCCUR. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL EARLY CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ070-TXZ097-108>112-124>126-136>138-149>153-165>167-150315-
/O.CAN.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/
MILLER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...TEXARKANA...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
909 PM CDT MON APR 14 2014

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE
WIND ADVISORY. 

SUSTAINED WIND SPEEDS ARE DIMINISHING TO BELOW CRITERIA AND AT
SOME SITES GUSTS HAVE SUBSIDED ALTOGETHER THIS LAST HOUR.

$$

ARZ071>073-LAZ001>006-010>014-017>022-150500-
/O.CON.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA
909 PM CDT MON APR 14 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* EVENT...STRONG HIGH PRESSURE IN THE WAKE OF A COLD FRONT WILL
  KEEP WINDS FROM THE NORTHWEST WINDS OF 10 TO 15 MPH WITH GUST TO
  AROUND 20 OR 25 MPH.

* TIMING...SUSTAINED WINDS AND GUSTINESS WILL SUBSIDE IN THE LATE
  EVENING HOURS.

* IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH 
  CHOP ON AREA LAKES AND OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON
WATER OR EVEN PERHAPS CAPSIZING.

&&

$$

24
173 
WWUS74 KSHV 150857
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 AM CDT TUE APR 15 2014

...A FREEZE WARNING IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR EXTREME
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST
ARKANSAS...

ARZ050-051-059>061-OKZ077-TXZ096-151400-
/O.CON.KSHV.FZ.W.0002.000000T0000Z-140415T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-RED RIVER-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...IDABEL...CLARKSVILLE
357 AM CDT TUE APR 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...A COLD SURFACE HIGH PRESSURE AND VERY DRY AIR WILL ALLOW
  TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING DURING THE EARLY
  MORNING HOURS.

* TIMING...THROUGH 9 AM CDT THIS MORNING. 

* IMPACT...BELOW FREEZING TEMPERATURES COULD DAMAGE OR KILL
  UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL EARLY CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

09

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Apr 13, 11:53 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 13, 11:53 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 PM CDT SUN APR 13 2014

.DISCUSSION...
WE HAVE EXPIRED PORTIONS OF TORNADO WATCH 76 THERE WERE NOT
REPLACED BY THE NEW SEVERE THUNDERSTORM WATCH NUMBER 78 VALID
UNTIL 6 AM. ALSO...THE LAKE WIND ADVISORY FOR SUNDAY EVENING WAS
CANCELLED PRIOR TO WATCH RESTRUCTURING AND SEGMENTED FOR THE NEW
LAKE WIND ADVISORY FOR MONDAY WITH THE NORTHWESTERN THIRD NOW
GOING INTO EFFECT AT 7 AM IN LIGHT ON NEW NAM DATA. THE REMAINDER
OF THE ADVISORY WILL GO INTO EFFECT AT NOON AT PLANNED WITH BOTH
ENDING AT MIDNIGHT...OR PERHAPS A BIT SOONER AS WINDS WILL
DIMINISH GUSTINESS TO SOME EXTENT AFTER SUNDOWN MONDAY EVENING. WE
HAVE MADE SOME PERTINENT CHANGES TO POPS/WEATHER ASSOCIATED WITH
NEW WATCH AND MADE SOME EDITS TO QPF. THE COLD FRONT IS NOT FAR
BEHIND THE LINE AND WE WILL CONTINUE WITH AN UPDATE OR TWO INTO
THE EARLY MORNING AS THE WEATHER PROGRESSES ACROSS THE FOUR STATE
AREA. /24/

&&

.PREV DISCUSSION... /ISSUED 745 PM CDT SUN APR 13 2014/

UPDATE...
WE HAVE ADDED OUR REMAINING LOUISIANA PARISHES TO TORNADO WATCH
NUMBER 76 IN EFFECT UNTIL MIDNIGHT IN LIGHT OF THE CONVECTIVE
PUSH ACROSS TOLEDO BEND COUNTRY INTO NORTH CENTRAL LOUISIANA. WE
HAVE INCREASED POPS AND AMENDED WEATHER FOR THE ADDED PARISHES NOW
IN THE WATCH. ELSEWHERE ACROSS THE FOUR STATE AREA...AN IMPRESSIVE
SQUALL LINE HAS DEVELOPED ALONG THE COLD FRONT WITH A SEVERE
THUNDERSTORM WATCH NOW IN PLACE TO OUR NW. WE WILL CONTINUE TO
MONITOR THE ENVIRONMENT OUT AHEAD OF THIS LINE FOR NEW
DEVELOPMENT. LASTLY...WE HAVE EXTENDED THE CURRENT LAKE WIND
ADVISORY UNTIL MIDNIGHT. NO OTHER CHANGES AT THIS TIME. /24/

PREV DISCUSSION... /ISSUED 632 PM CDT SUN APR 13 2014/

AVIATION...
SOUTH WINDS 10 TO 15 KNOTS AND GUSTY TO CONTINUE OVERNIGHT AHEAD
OF AN APPROACHING COLD FRONT. TSRA CONDITIONS TO INCREASE IN
COVERAGE THROUGH THE EVENING ALONG THE COLD FRONT. DAMAGING
WINDS...HAIL...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH SOME
STORMS. IFR/LIFR CEILINGS AREAWIDE BY DAYBREAK. WINDS TO BECOME
NORTHWEST BEHIND THE FRONT AFTER 14/12Z WITH LINGERING -TSRA
CONDITIONS CONTINUING THROUGH 14/15Z AND ENDING FROM THE WEST.
OTHERWISE...CONDITIONS TO IMPROVE TO VFR AFTER 14/18Z.

PREV DISCUSSION... /ISSUED 550 PM CDT SUN APR 13 2014/

DISCUSSION...
SPC TORNADO WATCH NUMBER 76 IS IN EFFECT UNTIL MIDNIGHT. WE HAVE
RESENT ZONE UPDATES AND RECREATION FORECAST FOR THIS EVENING
VERSES MENTIONING ANY REMAINING PORTION OF THE LATE AFTERNOON TO
INCLUDE HEADLINES AND SEVERE THREAT. AT PRESENT OUR LAKE WIND
ADVISORY FOR TODAY WILL EXPIRE AT 8 PM...BUT COULD BE EXTENDED
PAST SUNSET BASED ON THE PRESSURE GRADIENT ACROSS NORTHEAST TEXAS.
WE WILL SEE HOW THE GUSTS LOOK EARLY THIS EVENING. NO OTHER
CHANGES AT THIS TIME. /24/

PREV DISCUSSION... /ISSUED 221 PM CDT SUN APR 13 2014/

DISCUSSION...
A LINE OF DEVELOPING SHOWERS AND THUNDERSTORMS...ALONG A LEADING
SHORT WAVE..SPREADING INTO NE TX...SE OK...AND EXTREME WESTERN AR
THIS AFTN. EXTENSIVE CLOUD COVER THIS AFTN MAY LIMIT
INSTABILITY...HOWEVER...40 TO 45 KT SOUTHERLY WINDS JUST ABOVE
BOUNDARY LAYER...PARTICULARLY NORTH OF I-20...PROVIDE AMPLE SHEAR
FOR SVR STORMS. REMOVED SVR MENTION BEHIND THIS INITIAL LINE FOR
EVENING HOURS...BUT WILL KEEP MENTION OF SVR IN AHEAD OF THIS LINE...
IN ADDITION TO STORMS THAT REDEVELOP LATE TONIGHT...OUT AHEAD OF
MAIN COLD FRONT. THIS FRONT WILL MOVE INTO NORTHERN PORTIONS OF
CWA LATE TONIGHT...AND SHOULD CLEAR AREA DURING MORNING HOURS...
LEAVING A PERIOD OF STRATIFORM RAIN...IN STRONGLY SATURATED
INVERSION IN LOW LVLS...ENDING DURG THE AFTN. ALSO ISSUES LAKE
WIND ADVISORY FOR AREA WITH COLD FRONT WINDS...NOON UNTIL
MIDNIGHT. ALONG WITH FALLING TEMPERATURES DURING THE DAY...A
RARITY FOR MID APRIL... WIND CHILLS MAY ALSO FALL INTO THE 20S
DURG EVE GIVEN STRENGTH OF WINDS AS TEMPS FALL THRU THE 40S...AND
INTO 30S. FREEZE WARNINGS FOR NORTHERN CWA NEED TO BE LOOKED AT
FOR MONDAY NIGHT. HIGH PRESSURE OVER AREA BY TUESDAY WITH STG
RADIATIVE COOLING TUE NIGHT... WILL HAVE TO LOOK AT NEAR FREEZING
OVERNIGHT TEMPS POSSIBLE ACROSS A LARGER SWATH TUE NIGHT. TEMPS
WILL RETURN TO NEAR SEASONAL LATER IN WEEK WITH POSSIBLE
CONVECTION LATER IN WEEK AS BROAD UPPER TROUGHING MOVG ACROSS
REGION...AND THEN AGAIN POSSIBLY LOW POPS SITUATION AGAIN FOR
EASTER./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  64  37  62  35 /  60  40  20  10  10
MLU  67  67  37  60  34 /  80  80  40  10  10
DEQ  53  54  32  61  32 /  80  30  10  10  10
TXK  57  58  35  61  35 /  80  30  10  10  10
ELD  63  63  34  60  32 /  80  60  30  10  10
TYR  56  57  35  62  37 /  60  30  10  10  10
GGG  59  60  36  62  35 /  60  30  10  10  10
LFK  66  67  37  63  36 /  50  60  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
     FOR THE FOLLOWING ZONES: ARZ060-061-071>073.

     LAKE WIND ADVISORY FROM 7 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT
     FOR THE FOLLOWING ZONES: ARZ050-051-059-070.

LA...LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
     FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 7 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT
     FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
     FOR THE FOLLOWING ZONES: TXZ152-153-165>167.

     LAKE WIND ADVISORY FROM 7 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT
     FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>151.

&&

24
Hazardous weather outlook, Apr 13, 11:52 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT SUN APR 13 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1152 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS DEVELOPING NEAR DALLAS FORT WORTH...ARE EXPECTED TO
BECOME MORE INTENSE WITH DAYTIME HEATING...AS THEY TRACK INTO
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EARLY AFTERNOON
TODAY. THESE STORMS WILL MOVE INTO NORTHWEST LOUISIANA...SOUTHWEST
ARKANSAS...AND THE EAST TEXAS LAKES...LATER THIS AFTERNOON. THE
STORMS WILL FINALLY REACH NORTHCENTRAL LOUISIANA BY EARLY EVENING.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT TO SUPPORT
THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...INCLUDING
DISCRETE SUPERCELLS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. STORMS MAY
SUBSIDE LATER IN THE EVENING...WITH ANOTHER ROUND OF STRONG TO
SEVERE STORMS POSSIBLE...DURING THE LATE NIGHT HOURS AHEAD OF A
STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY MORNING. LOCALLY HEAVY
RAINFALL WILL ALSO BE A CONCERN WITH RAINFALL TOTALS OF TWO TO
THREE INCHES EXPECTED IN SOME AREAS...ESPECIALLY ACROSS NORTHERN
LOUISIANA AND SOUTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A FEW STRONG THUNDERSTORMS...MAY LINGER INTO THE MORNING HOURS ON
MONDAY...BEFORE THE COLD FRONT CLEARS OUT OF THE AREA. A CHANCE
FOR THUNDERSTORMS WILL RETURN LATE THURSDAY INTO FRIDAY AHEAD OF
ANOTHER COLD FRONT MOVING INTO THE REGION. HOWEVER...NO
SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.

VII

In the hours before

Special weather statement, Apr 13, 10:43 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN APR 13 2014

OKZ077-TXZ096-140430-
MCCURTAIN-RED RIVER-
1043 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     IDABEL...BAGWELL...CLARKSVILLE AND MANCHESTER...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTH OF BLOSSOM...OR 16
MILES NORTHEAST OF PARIS...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

19
Special weather statement, Apr 13, 11:27 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT SUN APR 13 2014

ARZ050-051-059-OKZ077-140515-
HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER-
1127 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD...LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA...BEN LOMOND...CENTER POINT...CORINTH...DE QUEEN...
     HORATIO...LOCKESBURG...MINERAL SPRINGS...NASHVILLE AND
     WINTHROP...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ARKINDA...OR 15
MILES WEST OF HORATIO...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

19
Special weather statement, Apr 13, 11:51 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT SUN APR 13 2014

OKZ077-TXZ096-097-140530-
BOWIE-MCCURTAIN-RED RIVER-
1151 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BAGWELL AND CLARKSVILLE...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DETROIT AND WEST OF
CLARKSVILLE...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

19
Local storm report, Apr 13, 11:57 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     1 W DE QUEEN            34.04N  94.36W
04/13/2014                   SEVIER             AR   TRAINED SPOTTER

            A FEW TREES DOWN

1155 PM     HAIL             1 W DE QUEEN            34.04N  94.36W
04/13/2014  E0.88 INCH       SEVIER             AR   TRAINED SPOTTER

            A FEW TREES DOWN

&&

EVENT NUMBER SHV1400290
EVENT NUMBER SHV1400291

10
Local storm report, Apr 14, 12:06 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     3 W DE QUEEN            34.04N  94.39W
04/13/2014                   SEVIER             AR   TRAINED SPOTTER

            A FEW TREES DOWN

&&

CORRECTED EVENT TIME...LOCATION

EVENT NUMBER SHV1400290

10
Special weather statement, Apr 14, 1:36 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT MON APR 14 2014

ARZ059-070-071-LAZ001-TXZ097-111-112-140730-
BOWIE-CADDO-CASS-LAFAYETTE-LITTLE RIVER-MILLER-MORRIS-
136 AM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     LAFAYETTE...LITTLE RIVER AND MILLER...
IN NORTHWEST LOUISIANA...
     CADDO...
IN NORTHEAST TEXAS...
     MORRIS...CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BRIGHTSTAR...DODDRIDGE...FOUKE...GARLAND...GENOA...MANDEVILLE...
     OGDEN...RAVANNA...RICHMOND...TEXARKANA...HOSSTON...IDA...
     RODESSA...ATLANTA...BIVINS...HOOKS...LINDEN...MAUD...MCLEOD...
     NASH...NEW BOSTON...QUEEN CITY...REDWATER...ROCKY BRANCH...SIMMS
     AND WAKE VILLAGE...

AT 136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NEW BOSTON...MOVING EAST AT 30
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:04 PM CDTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more3 hr
Apr 13, 10:01 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier59 min
Apr 13, 10:08 PM CDTTornado WarningSHVHoward, Sevier37 min
Apr 13, 11:57 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Nevada, Sevier48 min
Apr 14, 12:02 AM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus58 min
Apr 14, 10:19 AM CDTSevere Thunderstorm WarningSHVSmith41 min
Apr 14, 11:05 AM CDTSevere Thunderstorm WarningSHVGregg, Upshur55 min
Apr 14, 11:56 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion64 min
Apr 13, 9:26 PM CDTSevere Thunderstorm WarningSHVMcCurtain64 min

Nearby

Freeze Warnings in Arkansas, 2014Freeze Warnings in Texas, 2014Freeze Warnings in Oklahoma, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.